Liver damage with Tamoxifen?
Context: A little over a year ago, shortly before my BC diagnosis, I had skyrocketing ALT and AST levels and was sent for a liver biopsy. I was diagnosed with liver damage of unknown origin (they theorized I'd been exposed to something chemical somehow), NASH and NAFLD. I had mild scarring on my liver and lots of fat in there. I started making changes right away, particularly to diet and exercise.
So here we are a year later, and I've worked really hard on my diet and exercise, and I was really hoping I'd walk into the liver center and they'd say, "Your numbers look great! Keep up the good work!"
Instead, what they said was, "The good news is that most of your numbers are good and the fat in your liver has gone down. The bad news is your ALT and AST are still high, and the amount of scarring on your liver has gone from mild to moderate." (From a 5 to an 8 for anyone who knows the score.)
They ALSO said that in a limited number of patients, Tamoxifen has been known to cause liver damage. They want to see me back in six months and will want to do a biopsy if things haven't improved.
Y'all. I'm sitting here staring at my Tamoxifen pill thinking, "Do I really want to take this every day for six months if it's going to make my liver worse?" I'm literally struggling to take it. Because breast cancer has been no fun, but needing a new liver might be worse. There's gotta be a faster way to figure out if it's contributing to my liver scarring, right?
Has anyone else had this issue?